Alert archive / Michigan / Gale Watches in 2012

Gale Watch 2, NWS Grand Rapids, MI

January 14, 2012

NWS Grand Rapids, MI issued this gale watch at Jan 14, 2012, 4:13 PM EST. It took effect at Jan 15, 2012, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 14, 2012, 4:13 PM EST (21:13 UTC)
In effect from
Jan 15, 2012, 7:00 PM EST
Expired
Jan 15, 2012, 11:31 AM EST
In force
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WHUS73 KGRR 142113
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
413 PM EST SAT JAN 14 2012


LMZ844>849-150515-
/O.NEW.KGRR.GL.A.0002.120116T0000Z-120116T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
413 PM EST SAT JAN 14 2012

...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING. 

* WINDS...SOUTH GALES TO 35 KNOTS POSSIBLE SUNDAY NIGHT. 

* WAVES...WAVES BUILDING TO 4 TO 7 FEET SOUTH OF HOLLAND AND TO 6
  TO 12 FEET NORTH OF HOLLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
3 follow-up statements
840 
WHUS73 KGRR 150131
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
831 PM EST SAT JAN 14 2012

LMZ844>849-150945-
/O.CON.KGRR.GL.A.0002.120116T0000Z-120116T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
831 PM EST SAT JAN 14 2012

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING...

* WINDS...SOUTH GALES TO 35 KNOTS POSSIBLE SUNDAY NIGHT.

* WAVES...WAVES BUILDING TO 4 TO 7 FEET SOUTH OF HOLLAND AND TO 
  6 TO 12 FEET NORTH OF HOLLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
846 
WHUS73 KGRR 150832
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
332 AM EST SUN JAN 15 2012

LMZ844>849-151645-
/O.NEW.KGRR.SC.Y.0004.120115T1800Z-120116T0000Z/
/O.CON.KGRR.GL.A.0002.120116T0000Z-120116T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
332 AM EST SUN JAN 15 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST THIS EVENING...
...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST THIS EVENING. 

* WINDS...SOUTH GALES TO 35 KNOTS POSSIBLE TONIGHT.

* WAVES...WAVES BUILDING TO 4 TO 7 FEET SOUTH OF HOLLAND AND TO 
  6 TO 12 FEET NORTH OF HOLLAND TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
403 
WHUS73 KGRR 151631
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1131 AM EST SUN JAN 15 2012

LMZ844>849-160045-
/O.CON.KGRR.SC.Y.0004.120115T1800Z-120116T0000Z/
/O.UPG.KGRR.GL.A.0002.120116T0000Z-120116T1200Z/
/O.NEW.KGRR.GL.W.0004.120116T0000Z-120116T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1131 AM EST SUN JAN 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST
MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WINDS 15 TO 25 KNOTS THIS AFTERNOON... INCREASING
  TO 35 TO 40 KNOT GALES THIS EVENING. WINDS DIMINISHING MONDAY
  AFTERNOON AND SHIFTING TO THE NORTH OR NORTHEAST MONDAY NIGHT. 

* WAVES...WAVES BUILDING TO 4 TO 7 FEET SOUTH OF HOLLAND AND TO 6
  TO 12 FEET NORTH OF HOLLAND TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MEADE 

HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale watch went out at Jan 14, 4:00 PM EST, 13 minutes earlier.

Area forecast discussion, Jan 14, 4:00 PM EST, 13 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
400 PM EST SAT JAN 14 2012

LATEST UPDATE...ALL SECTIONS BUT AVIATION...

.SYNOPSIS...(400 PM EST SAT JAN 14 2012)
A WEAK TROUGH OF LOW PRESSURE SITUATED ALONG THE INTERSTATE 96
CORRIDOR WILL PRODUCE A BAND OF LIGHT SNOW SHOWERS THIS EVENING.
EVENTUALLY THE SNOW SHOWERS WILL BECOME LIMITED TO JUST THE LAKE
MICHIGAN SHORELINE OVERNIGHT. THE WEATHER FOR SUNDAY LOOKS
PREDOMINATELY DRY BUT STILL COOL WITH SOME PEEKS OF SUN POSSIBLE.

INCREASING SOUTHERLY WINDS WILL SEND WARMER AIR INTO THE REGION
SUNDAY NIGHT INTO MONDAY. ACCOMPANYING THE WARM UP WILL BE A BIT OF
DRIZZLE OR FREEZING DRIZZLE... POSSIBLY MIXED WITH SOME LIGHT SNOW
NORTH OF INTERSTATE 96.

ON MONDAY NIGHT AND TUESDAY... A STRENGTHENING LOW PRESSURE SYSTEM
WILL TRACK FROM CENTRAL ILLINOIS TO NEAR DETROIT THEN TOWARD NEW
ENGLAND. THIS SYSTEM WILL BRING A WINTRY MIX OF PRECIPITATION MONDAY
NIGHT CHANGING TO ALL SNOW TUESDAY.

BELOW FREEZING TEMPERATURES AND FREQUENT SNOW SHOWERS ARE
ANTICIPATED FOR THE REST OF THE WEEK IN THE WAKE OF THIS SYSTEM.
ADDITIONAL SNOW ACCUMULATIONS ARE QUITE POSSIBLE.

&&

.SHORT TERM...(400 PM EST SAT JAN 14 2012)
(TONIGHT THROUGH MONDAY NIGHT)
A RELATIVELY NARROW BAND OF SFC CONVERGENCE STILL EXISTS THIS
AFTERNOON ALONG THE INTERSTATE 96 CORRIDOR RELATED TO A WEAK
WEST-EAST ORIENTED SFC TROUGH LINGERING OVER THE REGION.

SNOW SHOWERS ARE CONTINUING ALONG THIS TROUGH... WITH LAKE
ENHANCEMENT AROUND GRR/MKG/BIV. WILL CARRY LIKELY TO CATEGORICAL
POPS ALONG I-96 THIS EVENING WITH LOCAL ACCUMS OF AN INCH POSSIBLE
WEST OF GRR. AFTER MIDNIGHT THE SNOW SHOWERS ARE EXPECTED TO MIGRATE
TO THE LK MI SHORELINE AS SFC WINDS GO SSWLY... WITH PERHAPS SOME
ADDITIONAL 1-2 LOCAL ACCUMULATIONS STILL POSSIBLE.

THE MOISTURE RETURN WITH THE WARM ADVECTION SUNDAY NIGHT AND MONDAY
IS SHALLOW WITH THE DGZ UNSATURATED. THUS ANY LIGHT PCPN WHICH
OCCURS AS WEAK SFC BOUNDARY LEANS IN FROM THE NORTHWEST SHOULD BE
PREDOMINATELY DRIZZLE... OR FREEZING DRIZZLE DEPENDING ON HOW WELL
AND HOW SOON SFC TEMPS CAN REBOUND.

HIGHER POPS AND HEALTHIER PCPN RATES SHOULD ARRIVE MONDAY NIGHT AS
SHEARED VORT/OPEN SHORTWAVE APPROACHES FROM THE SOUTHWEST. PCPN TYPE
IS THE MAIN CHALLENGE MONDAY NIGHT... WITH CURRENT GUIDANCE
SUGGESTING RAIN IN THE SOUTHERN CWFA...SNOW NORTH... AND A MIXTURE
IN THE CENTRAL SECTIONS. HAVE INTRODUCED THE POSSIBILITY OF SOME
FREEZING RAIN IN ADDITION TO THE RAIN AND SNOW ALREADY IN THE GRIDS.

&&

.LONG TERM...(400 PM EST SAT JAN 14 2012)
(TUESDAY THROUGH SATURDAY)
TUESDAY LOOKS LIKE A SNOWY DAY. LOOK FOR TEMPS TO FALL AS ARCTIC AIR
FLOWS INTO THE REGION BEHIND A LOW MOVING ACROSS FAR SRN LWR. THE
ECMWF IS A BIT WARMER IN THE LOWER LEVELS THAN THE GFS BUT THE MODEL
TREND HAS BEEN A LITTLE COLDER SO WE/RE LEANING TOWARD THE GFS.
WE/LL LIKELY SEE SOME SYNOPTIC SNOW EARLY BEFORE LAKE EFFECT SNOWS
DEVELOP LATER IN THE DAY AND TUESDAY NIGHT. NW FLOW LAKE EFFECT WILL
CONTINUE INTO WEDNESDAY. RIDGING WILL PROBABLY WEAKEN THE SHSN BUT
NOT ELIMINATE DUE TO HIGH INSTABILITY OVER THE LAKE.

ANOTHER CLIPPER IS THEN PROGD TO TO MOVE ACROSS THE PLAINS TO THE
NRN LAKES. THE MODELS DIVERGE A BIT THURSDAY. THE GFS DEVELOPS A
SECONDARY LOW IN THE PLAINS AND MOVES ENE ALONG THE FRONTAL BOUNDARY
TOWARD LOWER MICHIGAN. THE ECMWF ISN/T NEARLY PRONOUNCED WITH THE
SECONDARY LOW BUT DOES SHOW SOME PCPN DEVELOPING. IF THE GFS IS
CORRECT...WE COULD SEE SEVERAL INCHES OF SNOW THURSDAY/NIGHT AS THE
LOW MOVES THROUGH THE CWA. BOTH MODELS ALSO SHOW YET ANOTHER LOW
FRIDAY FOLLOWING A SIMILAR TRACK. NEXT WEEK IS SHAPING UP TO BE
RATHER SNOWY.

&&

.AVIATION...(143 PM EST SAT JAN 14 2012)
LINGERING SNOW SHOWERS WILL AFFECT MOST OF THE TAF SITES FOR THE
FIRST HALF OF THE PERIOD. RADAR CONTINUES TO SHOW SHSN MOVING EAST
ACROSS THE CWA. MOST AFFECTED WILL BE KMKG/KGRR AND THEN KLAN.
LESSER FETCH OFF THE LAKE WILL RESULT IN HIGHER VSBYS AT KAZO EAST
THROUGH KJXN. WE/LL SEE A DECREASING SNOW AFTER 06Z.

&&

.MARINE...(400 PM EST SAT JAN 14 2012)
ALTHOUGH IT/S SOMEWHAT BORDERLINE... WILL GO AHEAD A POST A GALE
WATCH FOR THE STRENGTHENING SOUTHERLY FLOW ON SUNDAY NIGHT. THIS
ONLY LOOKS LIKE A BRIEF 6-12 HOUR EVENT... WITH SMALL CRAFT
CONDITIONS ON EITHER SIDE OF IT.

&&

.HYDROLOGY...(400 PM EST SAT JAN 14 2012)
NO ICE JAMS HAVE BEEN REPORTED ON THE RIVERS YET THIS SEASON... BUT
THIS POTENTIAL IS GOING TO INCREASE SIGNIFICANTLY NEXT WEEK WITH THE
NEXT SHOT OF COLD ARCTIC AIR.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...

MI...NONE.
LM...GALE WATCH FOR ST JOSEPH TO MANISTEE FOR SUNDAY NIGHT.

&&

SYNOPSIS:     MEADE
SHORT TERM:   MEADE
LONG TERM:    93
AVIATION:     93
MARINE:       MEADE
HYDROLOGY:    MEADE
Hazardous weather outlook, Jan 14, 11:23 AM EST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1123 AM EST SAT JAN 14 2012

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-151115-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1123 AM EST SAT JAN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL IMPACT THE INTERSTATE 96 AND 94 CORRIDORS THIS
AFTERNOON... CREATING OCCASIONAL REDUCTIONS IN VISIBILITIES AND
AREAS OF SLICK TRAVEL.

LOCAL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED IN A NARROW BAND
FROM HOLLAND TO THE SOUTH SIDE OF GRAND RAPIDS TO THE WEST SIDE OF
LANSING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN CHANGING TO SNOW COULD ICE UP THE ROADS ON TUESDAY.

ON LAKE MICHIGAN...SOUTH GALES ARE POSSIBLE SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

OSTUNO/MEADE

In the hours before

Local storm report, Jan 14, 10:35 AM EST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1035 AM EST SAT JAN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     SNOW             OSHTEMO                 42.26N 85.68W
01/14/2012  M14.5 INCH       KALAMAZOO          MI   TRAINED SPOTTER

            STORM TOTAL SNOWFALL. SINCE MIDNIGHT...3.5 INCHES FELL.

&&

HOVING
Local storm report, Jan 14, 10:44 AM EST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1044 AM EST SAT JAN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             KALAMAZOO               42.27N 85.59W
01/14/2012  M12.0 INCH       KALAMAZOO          MI   TRAINED SPOTTER

            STORM TOTAL SNOWFALL THROUGH 10AM IN DOWNTOWN KALAMAZOO.

1020 AM     SNOW             4 SE GLENN              42.48N 86.17W
01/14/2012  M9.0 INCH        ALLEGAN            MI   TRAINED SPOTTER

            STORM TOTAL SNOWFALL THROUGH LATE MORNING. SNOW SHOWERS
            ARE CONTINUING.

&&

HOVING
Local storm report, Jan 14, 10:51 AM EST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1051 AM EST SAT JAN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 WSW GRANDVILLE        42.90N 85.77W
01/14/2012  M9.6 INCH        KENT               MI   NWS EMPLOYEE

            STORM TOTAL SNOWFALL.

0700 AM     SNOW             4 SSE MIDDLEVILLE       42.66N 85.44W
01/14/2012  M5.8 INCH        BARRY              MI   COCORAHS

            STORM TOTAL SNOWFALL THROUGH 7AM.

0700 AM     SNOW             2 W WAYLAND             42.67N 85.68W
01/14/2012  M7.6 INCH        ALLEGAN            MI   COCORAHS

            STORM TOTAL SNOWFALL THROUGH 7AM.

0700 AM     SNOW             3 ESE WOLF LAKE         43.23N 86.05W
01/14/2012  M7.0 INCH        MUSKEGON           MI   COCORAHS

            STORM TOTAL SNOWFALL.

0730 AM     SNOW             4 WNW CALEDONIA         42.82N 85.59W
01/14/2012  M6.8 INCH        KENT               MI   COCORAHS

            STORM TOTAL SNOWFALL.

&&

HOVING
Local storm report, Jan 14, 10:55 AM EST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1055 AM EST SAT JAN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 AM     SNOW             6 NNW SCOTTVILLE        44.03N 86.33W
01/14/2012  M9.3 INCH        MASON              MI   COCORAHS

            STORM TOTAL SINCE THURSDAY AFTERNOON. 2.9 INCHES 24 HOUR
            TOTAL.

0700 AM     SNOW             3 ESE WOLF LAKE         43.23N 86.05W
01/14/2012  M7.0 INCH        MUSKEGON           MI   COCORAHS

            STORM TOTAL SNOWFALL.

0700 AM     SNOW             2 W WAYLAND             42.67N 85.68W
01/14/2012  M7.6 INCH        ALLEGAN            MI   COCORAHS

            STORM TOTAL SNOWFALL THROUGH 7AM.

0700 AM     SNOW             1 WSW GRANDVILLE        42.90N 85.77W
01/14/2012  M9.6 INCH        KENT               MI   NWS EMPLOYEE

            STORM TOTAL SNOWFALL.

0700 AM     SNOW             4 SSE MIDDLEVILLE       42.66N 85.44W
01/14/2012  M5.8 INCH        BARRY              MI   COCORAHS

            STORM TOTAL SNOWFALL THROUGH 7AM.

0730 AM     SNOW             4 WNW CALEDONIA         42.82N 85.59W
01/14/2012  M6.8 INCH        KENT               MI   COCORAHS

            STORM TOTAL SNOWFALL.

0750 AM     SNOW             KENTWOOD                42.88N 85.59W
01/14/2012  M5.5 INCH        KENT               MI   TRAINED SPOTTER

            STORM TOTAL SNOWFALL. TWO INCHES OF SNOW FELL FROM 10PM
            LAST NIGHT TO 750AM THIS MORNING.

0800 AM     SNOW             1 SSW ALLENDALE         42.97N 85.96W
01/14/2012  M11.0 INCH       OTTAWA             MI   COCORAHS

            STORM TOTAL SNOWFALL.

0845 AM     SNOW             DIMONDALE               42.65N 84.65W
01/14/2012  M4.5 INCH        EATON              MI   BROADCAST MEDIA

            STORM TOTAL SNOWFALL.

0900 AM     SNOW             1 W PLAINWELL           42.45N 85.66W
01/14/2012  M11.5 INCH       ALLEGAN            MI   COCORAHS

            STORM TOTAL SNOWFALL.

0900 AM     SNOW             2 W ADA                 42.95N 85.53W
01/14/2012  M6.4 INCH        KENT               MI   NWS EMPLOYEE

            STORM TOTAL SNOWFALL SINCE THURSDAY EVENING.

0907 AM     SNOW             SCHOOLCRAFT             42.12N 85.63W
01/14/2012  M12.5 INCH       KALAMAZOO          MI   TRAINED SPOTTER

            STORM TOTAL SNOWFALL FROM THURSDAY THROUGH THIS MORNING.

0915 AM     SNOW             OSHTEMO                 42.26N 85.68W
01/14/2012  M13.5 INCH       KALAMAZOO          MI   TRAINED SPOTTER

            STORM TOTAL SNOWFALL THROUGH 915AM. FOUR INCHES OF SNOW
            FELL OVERNIGHT.

0920 AM     SNOW             3 S GRAND HAVEN         43.01N 86.22W
01/14/2012  M10.1 INCH       OTTAWA             MI   NWS EMPLOYEE

            STORM TOTAL SNOWFALL FROM THURSDAY THROUGH THIS MORNING.

0938 AM     SNOW             BLOOMINGDALE            42.38N 85.96W
01/14/2012  M11.0 INCH       VAN BUREN          MI   CO-OP OBSERVER

            STORM TOTAL SNOWFALL OVER THE LAST 48 HOURS.

1000 AM     SNOW             KALAMAZOO               42.27N 85.59W
01/14/2012  M12.0 INCH       KALAMAZOO          MI   TRAINED SPOTTER

            STORM TOTAL SNOWFALL THROUGH 10AM IN DOWNTOWN KALAMAZOO.

1020 AM     SNOW             4 SE GLENN              42.48N 86.17W
01/14/2012  M9.0 INCH        ALLEGAN            MI   TRAINED SPOTTER

            STORM TOTAL SNOWFALL THROUGH LATE MORNING. SNOW SHOWERS
            ARE CONTINUING.

1035 AM     SNOW             OSHTEMO                 42.26N 85.68W
01/14/2012  M14.5 INCH       KALAMAZOO          MI   TRAINED SPOTTER

            STORM TOTAL SNOWFALL. SINCE MIDNIGHT...3.5 INCHES FELL.

&&

HOVING

Nearby

Gale Watches in Michigan, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.